Alert archive / Florida / Small Craft Advisories in 2019

Small Craft Advisory 2, NWS Melbourne, FL

January 18, 2019

NWS Melbourne, FL issued this small craft advisory at Jan 18, 2019, 2:23 PM EST. It took effect at Jan 19, 2019, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2019, 2:23 PM EST (19:23 UTC)
In effect from
Jan 19, 2019, 4:00 PM EST
Expired
Jan 20, 2019, 4:00 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

645 
WHUS72 KMLB 181923
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
223 PM EST Fri Jan 18 2019

AMZ570-572-575-201530-
/O.NEW.KMLB.SC.Y.0002.190119T2100Z-190120T0600Z/
/O.NEW.KMLB.GL.A.0001.190120T0600Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
223 PM EST Fri Jan 18 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 1 AM EST
SUNDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM Saturday to 1 AM EST
Sunday. A Gale Watch has also been issued. This Gale Watch is in
effect from late Saturday night through Sunday evening. 

* WINDS...Southerly increasing to 20 knots, veering to southwest
  Saturday night and increasing to 25 to 30 knots late in the
  night. Occasional to frequent gusts to gale force will be
  possible Saturday overnight through Sunday.

* WAVES/SEAS...Seas building to 6 to 7 feet by daybreak Sunday 
  morning, then 7 to 10 feet through the day on Sunday into 
  Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
4 follow-up statements
071 
WHUS72 KMLB 190914
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
414 AM EST Sat Jan 19 2019

AMZ550-552-555-192100-
/O.NEW.KMLB.SI.Y.0002.190120T0600Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
414 AM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 AM TO 10 PM
EST SUNDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory for winds, which is in effect from 1 AM to 10 PM
EST Sunday. 

* WINDS...South to Southwest 15 to 20 knots this evening becoming
  Southwest to West 20 knots overnight and Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

AMZ570-572-575-192100-
/O.CON.KMLB.SC.Y.0002.190119T2100Z-190120T0600Z/
/O.CON.KMLB.GL.A.0001.190120T0600Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
414 AM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 AM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING...

* WINDS...South increasing to 20 knots early this evening,
  becoming Southwest to West and increasing 25 to 30 knots late 
  tonight into Sunday. Occasional gusts to Gale Force are 
  expected.
  
* WAVES/SEAS...Seas building to 6 to 7 feet by daybreak Sunday,
  then 7 to 9 feet Sunday into Sunday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
193 
WHUS72 KMLB 192043
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
343 PM EST Sat Jan 19 2019

AMZ570-572-575-201445-
/O.EXT.KMLB.SC.Y.0002.190119T2100Z-190120T0900Z/
/O.UPG.KMLB.GL.A.0001.190120T0600Z-190121T0300Z/
/O.NEW.KMLB.GL.W.0001.190120T0900Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
343 PM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST SUNDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 AM to 10 PM EST Sunday. The
Gale Watch is no longer in effect. 

* WINDS...South increasing to 20 knots early this evening,
  becoming Southwest to West and increasing 25 to 30 knots late
  tonight into Sunday. Frequent gusts to Gale Force are expected.
 
* WAVES/SEAS...Seas building to 6 to 7 feet by daybreak Sunday, 
  then 7 to 9 feet Sunday into Sunday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-201445-
/O.EXT.KMLB.SI.Y.0002.190120T0300Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
343 PM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM EST SUNDAY...

* WINDS...South to Southwest 15 to 20 knots this evening becoming
  Southwest to West 20 knots overnight and Sunday. Occasional
  gusts to Gale Force are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
130 
WHUS72 KMLB 200230
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
930 PM EST Sat Jan 19 2019

AMZ570-572-575-200900-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-190120T0900Z/
/O.CON.KMLB.GL.W.0001.190120T0900Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
930 PM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SUNDAY...

* WINDS...South winds increasing to 20 to 25 knots overnight,
  becoming southwest to west and increasing 25 to 30 knots late 
  tonight into Sunday. Frequent gusts to Gale Force are expected. 

* WAVES/SEAS...Seas building to 6 to 7 feet by daybreak Sunday, 
  then 7 to 9 feet Sunday into Sunday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-200900-
/O.CON.KMLB.SI.Y.0002.190120T0300Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
930 PM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM EST 
SUNDAY...

* WINDS...South to southwest 20 to 25 knots overnight becoming
  southwest to west late tonight and Sunday. Occasional gusts to 
  Gale Force are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
424 
WHUS72 KMLB 200859
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
359 AM EST Sun Jan 20 2019

AMZ570-572-575-210300-
/O.EXP.KMLB.SC.Y.0002.000000T0000Z-190120T0900Z/
/O.CON.KMLB.GL.W.0001.190120T0900Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
359 AM EST Sun Jan 20 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...South 25 to 30 knots early this morning will become West
  same speeds later this morning behind a fast moving cold front.
  Frequent gusts to Gale Force are expected.
 
* WAVES/SEAS...Seas building 7 to 9 feet this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or 
occurring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor 
prior to the onset of gale conditions.

&&

$$

AMZ550-552-555-210300-
/O.CON.KMLB.SI.Y.0002.000000T0000Z-190121T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
359 AM EST Sun Jan 20 2019

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
EST THIS EVENING...

* WINDS...Southwest to West 20 to 25 knots with occasional gusts
  to Gale Force possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 8:50 AM EST, 5 hours 33 minutes earlier.

Area forecast discussion, Jan 18, 8:50 AM EST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
850 AM EST Fri Jan 18 2019

.DISCUSSION...

Update to remove mention of patchy morning fog over the Treasure
Coast/Lake-O region. Minor adjustments to sky cover as well as mid
lvl AC has thinned a little faster than expected. No other changes
necessary.

Prev Disc:
Surface high over north FL will produce a light NW flow this
morning, turning onshore (NE to E) along the coast this afternoon
behind a sea breeze. Light and variable winds will occur over the
interior. Mid level (altocumulus) clouds around 10k ft across the
north will decrease later this morning so expect mostly sunny skies
areawide by afternoon. There will be thin cirrus streaming overhead
from time to time. Patchy dense fog across Okeechobee to the
Treasure coast will disappear shortly after sunrise. Overall a
pleasant day in store with max temps reaching the mid 70s, except
lower 70s along the Volusia coast. This is just a few degrees above
average for mid January.

&&

.AVIATION...Thru 19/12Z.
Sfc Winds: Thru 18/17Z...coastal sites W/NW 3-6KTS bcmg E/NE 6-
9KTS...interior sites vrbl 3-5KTS. Btwn 18/17Z-18/20Z...interior
sites bcmg S/SE 3-5KTS. Btwn 18/21Z-18/24Z...bcmg E/SE 3-6KTS. Btwn
19/00Z-19/03Z bcmg S/SE AOB 3KTS.

Vsbys/WX/Cigs: VFR all sites...lcl cigs btwn FL040-060.

&&

.MARINE...
Sfc hi pres centered over the FL peninsula will drift offshore thru
the day. A light to gentle NW breeze will prevail thru midday...bcmg
NE near the coast...lgt/vrbl offshore...as the center pushes acrs
the lcl Atlc waters. Very favorable boating conditions with seas
running 2-3FT areawide due to a 12sec NErly swell.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Bragaw/Sedlock
Hazardous weather outlook, Jan 18, 10:02 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1002 AM EST Fri Jan 18 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1002 AM EST Fri Jan 18 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A dampening long period swell will still be sufficient to produce
a moderate risk of rip currents at area beaches. This is
especially true during the time of outgoing tide this morning.
Always swim within sight of a lifeguard.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A strong cold front is forecast to bring a good chance for some
rain and possibly a few thunderstorms Saturday night. Rainfall
amounts should be less than a half inch north of Orlando and less
than a quarter inch south of Orlando.

Boating conditions will deteriorate ahead of the front Saturday
night as southwest winds increase. Then strong west to northwest
winds will develop behind the front Sunday into Monday and bring
hazardous winds and seas over the local Atlantic waters.  Much
colder air will overspread the area Sunday night with temperatures
dipping to the mid and upper 30s many areas Monday morning, along
with wind chills dipping into the lower 30s in exposed locations.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Kelly/Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 2:23 PM ESTGale WatchMLB25 hr

Nearby

Small Craft Advisories in Florida, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.